Arkansas, 2020Flooding in Arkansas, May 1 to 31, 2020
May 1 to 31, 2020 · NWS LZK · 6 events in 5 counties and zones
Flooding in April continued into early May 2020. Heavy rain was the culprit.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding in April continued into early May 2020. Heavy rain was the culprit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:23 PM CST, 37 minutes earlier.
Area forecast discussion, Apr 30, 11:23 PM CST, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1223 AM CDT Fri May 1 2020
.AVIATION...01/06Z
VFR conditions are expected through the period, with no
significant weather or obstructions to visby.
&&
.PREV DISCUSSION...(ISSUED 644 PM CDT Thu Apr 30 2020)
AVIATION...
For the 00Z TAFs, VFR conditions are expected at all terminals
through the forecast period. Winds will become light and variable
during the overnight hours. On Friday, winds will be more
southerly and near or below 15kts. Cloud cover will increase, with
partly cloudy skies expected during the afternoon hours.
PREV DISCUSSION...(ISSUED 239 PM CDT Thu Apr 30 2020)
SHORT TERM...Today Through Saturday
A high pressure haiku:
High pressure is here
Bringing fair weather and warmth
Some clouds, but no rain
The weather will be quiet through the period with only some
passing clouds tomorrow and Saturday. Winds will become southerly
by tomorrow morning and moisture will begin streaming in, but
no incoming systems to monitor attm.
Cooper
LONG TERM...Saturday Night Through Wednesday
Not many changes to the long term portion of the forecast this
afternoon. Above normal temperatures will be in place for the first
few days of the forecast with H500 ridging in place south of the
area and surface high pressure to the southeast.
Even as H500 shortwaves traverse the country from west to east in
the zonal flow, little interaction will be noted locally thanks the
ridging to the south. Even as a front moves into the state, rain
chances will largely be confined to northern portions of the
forecast area.
By mid to late week, it appears mid-level ridging will build again
over the western US while troughing will dominate over the east.
Temperatures will begin to reflect this change, with below normal
readings expected across the area.
67
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...57
Hazardous weather outlook, Apr 30, 2:55 AM CST, 21 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
355 AM CDT Thu Apr 30 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
355 AM CDT Thu Apr 30 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday Through Wednesday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
57/230
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Woodruff County, 3 mi WNW of Augusta to 1.89 mi WSW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.296, -91.420
Flooding continued into early May on the White River at Augusta due to heavy rain.
Flood, Monroe
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Monroe County, 4.29 mi NNE of Clarendon Muni Arpt to 0.9 mi NE of Roe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.707, -91.369
Flooding continued into early May on the White River at Clarendon due to heavy rain.
Flood, White
- When
- May 1, 12:00 AM CST to May 4, 1:07 AM CST
- Where
- White County, 1.04 mi SE of Watkins to 3.02 mi SW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.139, -91.468
Flooding continued into early May on the White River at Georgetown due to heavy rain.
Flood, Lawrence
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Lawrence County, 1.11 mi NNW of Black Rock to 2.03 mi NNW of Powhatan
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.115, -91.108
Flooding continued into early May on the Black River at Black Rock due to heavy rain.
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 6, 7:00 AM CST
- Where
- Woodruff County, 0.91 mi WSW of Riverside to 0.25 mi N of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.277, -91.246
Flooding continued into early May on the Cache River at Patterson due to heavy rain.
Flood, Ouachita
- When
- May 1, 12:00 AM CST to May 2, 3:40 AM CST
- Where
- Ouachita County, 1.75 mi NNW of Camden to 1.52 mi WNW of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.604, -92.839
Flooding continued into early May on the Ouachita River at Camden due to heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 1, 20201 death · 1 event
- Flood in Ohio, May 1 to 31, 2020$100,000 · 1 event
- Flooding in Illinois, May 1 to 13, 2020$80,000 · 5 events
- Flooding in Alaska, May 1 to 10, 2020$50,000 · 2 events
- Drought in Texas, May 1 to 26, 202018 events
- Drought in New Mexico, May 1 to 31, 202017 events
- Flood in Missouri, May 1 to 6, 2020$20,000 · 1 event
- Drought in Texas, May 1 to 18, 202011 events
- Flooding in South Dakota, May 1 to 31, 20209 events
- Drought in Florida, May 1 to 26, 20207 events
- Drought in Guam, May 1 to 31, 20205 events
- High Wind in California, May 1, 202056 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887646, 887647, 887648, 887649, 887650, 887651.